My daughter is 12 and started having migraines a month ago. Her dr. just prescribed Fioricet for her, 1 daily. I don't want her to suffer, but i don't want to set her up for possible drug dependency in the future. Is this likely or will the benefits outweigh the risk?
Your daughter should absolutely not be taking it daily. What the doctor should have told your daughter is that if you take Fioricet more than two days a week, you risk getting severe rebound migraines. This is true of all pain relievers, but far more so with Fioricet. My doctor never told me which led to a summer of more and more migraines. If your daughter is having more than 2 migraines a week, then she should really be taking a daily preventative migraine medication. Otherwise, she gets on a rebounding nightmare. Post me with any other questions that you may have.
I agree with Sara. I would not let your daughter take them daily. Rebound headaches are very real. I also think that if she is having even one migraine a week, she needs a "preventative." Topamax is one that works good. But also, try taking dairy products out of her diet and see what happens.
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2010 • 2 answers
Posted 28 Nov 2010 • 2 answers
Posted 5 Nov 2013 • 4 answers
Posted 17 Mar 2015 • 3 answers
Posted 22 Nov 2015 • 3 answers